I am 58 years old. I had a hysterectomy at 48, due to fibroids and ademomysis, kept an ovary. I began having menopausal symptoms at about 52. Have a friend who had good results with bio-identical hormones, so I decided to give them a try this year. Do I EVER regret it! One month ago, I allowed the doc to talk me into subcutaneous estrogen and testosterone pellets. She also prescribed oral progesterone, DHEA, vitamin D and other supplements. (These did not arrive until a week after I got the pellets.)
I immedately gained 8 pounds, which is mostly in the breasts and belly. My breasts are extremely sore - feel like they are on fire. I am tired, my migraines (which I've had since I was a child) have increased.
Two weeks ago, the doctor added 20 mg of progesterone cream. When the symptoms got worse, she increased the dose to 40 mg. For one day, I felt like I was on a diuretic and thought relief was finally on the way. Wrong! All of the above symptoms increased with a vengeance, with nausea and dizzy spells added to the mix.
The doctor said the pellets cannot be removed. How long until they are out of my system? Might they cause permanent damage? Any suggestions what to do for relief?
I read your FAQs and the page on estrogen dominance. Very informative but scary!
Christine, I’m so sorry you are going through this experience. We always and only recommend physiological dosing of hormones and we always start with progesterone. Since you have had a hysterectomy, you will also need estrogen, and down the road, maybe testosterone. But we always check hormone levels (not using blood serum) to determine exactly what hormones and what dosing your body needs. Pellets take at least 3 months to wear off, before getting levels checked. Why don’t you go to my website, click on “Begin Your Journey,” scroll down to the bottom where it says “type in your zip code here.” Up wil pop a list of drs who work with bhrt in your area. You will need to call those dr offices and ask if that dr works with compounding labs on personalized bhrt for his patients. When you find a dr, email me at lyn@ and I can direct your next step. When you find a dr, we can work with you over the phone to guide your next steps. Hope this info helps! Hang in there!
It’s heart wrenching to hear stories like yours. To lend some insight, I have most of my patients on estrogen blockers as well. This is something that I find necessary even though we replace to the normal range only. We recommend against GHRP-6 and all growth hormone treatment, so I cant’ speak directly to that. His testosterone dose is higher than what I would start a patient at, but it’s not exorbitant. That, however, is only part of the picture. Proper dosing is dependent upon the observation of how a patient reacts to a dose over time. So, that dose could be entirely too high for him even though I would say it is on the spectrum of normal dosing in general.